MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955800
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Vomiting (2144); Obstruction/Occlusion (2422)
Date of Event 07/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, 2 day post mesh implant, the patient experienced symptoms that would later be identified as a bowel obstruction, adhesion and subsequently underwent surgical intervention for mesh removal.Multiple attempts have been made to obtain additional information; however, no additional details have been provided.Based on the information provided to date, no conclusion can be made as to the degree to which the bard device, may be causing or contributing the patient¿s reported symptoms.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in july 2019.Adhesion is identified as a potential complication in the instructions-for-use (ifu).In regards to mesh placement, the warnings section of the ifu states: "ensure proper orientation; the coated side of ventralight st mesh with echo ps positioning system should be oriented against the bowel or sensitive organs.Do not place the polypropylene side against the bowel.There is a possibility for adhesion formation when the polypropylene side is placed in direct contact with the bowel or viscera." sample not available.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient was operated with ventralight st w/ echo, urgently for an non-reducible umbilical hernia through a laparoscopic reduction of the umbilical hernia and placement of mesh intraperitoneally.The patient had an uneventful post-operative course and discharged the next day ((b)(6) 2020).The 2nd post-op day ((b)(6) 2020) the patient complained of vomiting abdomen dilatation and could not eat or drink anything.During 3rd post-op day patient was admitted in the local hospital with symptoms of obstructive ileus and was operated the next day and it was reported that intraoperative finding were obstructive ileus due to firmly adherence of the small intestine into the mesh and it was explanted on (b)(6) 2020.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10395442
Report Number1213643-2020-07303
Device Sequence Number2618178
Product Code FTL
UDI-Device Identifier00801741031779
UDI-Public(01)00801741031779
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number5955800
Device Lot NumberHUDS1153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR